Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Birth Control Pill and Valtrex
|oceanview - Sat Apr 04, 2009 1:57 pm||
Since December (It is currently April) I have had aches and pains in my legs, feet, arms and hands. For the most part they are dull and somewhat tightening. There have been instances where the pain is more sharp and tense. For instance I have been at the computer using the mouse for an extended period of time as part of my job and my hand and wrist will tighten almost like a muscle spasm. This also occurs on the bottom of my feet, quads, inner thigh, hamstrings and upper arm. They last for about 5 minutes at a time and don't stay in one particular area. The pain also is continuous throughout the day off and on.
In December I was on my third month of the Alesse and taking Valtrex twice a day for three days for outbreaks of HSV-1 (genital) which were occurring monthly since my diagnosis in October.
I had blood tests done to check levels (specifically looking for anything related to vitamin deficiency, thyroid, arthritis) and everything came back normal.
I went to my normal chiropractor for more frequent visits for a month which didn't show or change anything.
Is it likely that I am experiencing these aches and pains as a side effect of the hormones from the BC pill? Or perhaps the Valtrex or maybe just from having HSV-1?
|Debbie Miller, RN - Tue Apr 28, 2009 10:57 pm||
It is unlikely a problem with the interaction of medications because none have been shown. The pain you describe would also not be typical of side effects of Valtrex so I'm stumped about the cause. I could suspect it may have more to do with the arthritis or other musculoskeletal problems. I would recommend discussing it with your rheumatologist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.